Pristiq withdrawal, brain spasm, weight gain, period stopped...
I switched from 150 mg Effexor (3 months) to 50 mg Pristiq (2 months). Gained lots of weight on Effexor. On Pristiq kept gaining weight plus my period never came back (2 months). Stopped Pristiq cold turkey because my doc told me it was either this (tablet should not be cut...risk of serotonyne syndrome) or going back to Effexor and counting beads.
It´s been 2 weeks and I feel strong spasms in my brain. Like something is pressuring it, especially in the back of my head. Frequency varies along day. For 6 hours or so the spasms occur 2 times every minute. I am going insane. Somebody feels like this? I can´t take this anymore and wish I never tried any of these ADs. The weight I put on is all in my stomach, never gained weight like this before. My body changing in such a short time freaks me out.
You never want to stop these medications abruptly, they have some serious withdrawal problems. It is often trial and error with these medications in finding the right one, but when you do, it's well worth it! This makes the whole process very frustrating, but there are some that work great. I don't understand why your doctor feels you can only take one or the other when there are many choices for you! I don't mean to pry but since all the weight is in your stomach and you haven't had your period for two months, could you be pregnant? These medications don't affect your period. If you're not seeing a psychiatrist for your medications...do so. They are most knowlegable when it comes to these types of meds. Take care.
currently going through detox at drs suggestion. hell hell and more hell come off valium 15mg and pristiq 100mg. I have entered into an episode. mum and sister have bipolar...why was i put on this drug. i told dr i didnt want to after my research. After 1 week on 5omg felt great twoo weeks mania began dr said to increase to 100mg that is when it started to completely fall apart. Have been off both meds cold turkey on drs orders Have had to have 24hr supervision to get through it with two expert natural therapists. driving my hubby insane . how long is this detox gonna last?
I am currently on Prestiqi.. so far it has been the best for me though!
Ever since I have been on anti'd's and birthcontrol I have had a huge amount of weight gain around my stomach! Regardless of what I would do I couldnt loose it! I was looking at the side effects of a iud, and actually had my husband remove it that night! a month later I am down 11 lbs, and considering stopping my prestiqi! I have been doing a 20 min work out dvd 4 times a week and eating very heatly! I havent ate fast food in 2 months, stopped drinking soda and coffee! these things and some vitamins is a natural way of dealing with depression, and so far I feel great! Im scared to stoo cold turkey though!
I don't mean to patronise you in case you're already aware of this but just in case you're not. Pristiq is just a new and imprived, more concentrated and purified form of Efexor, and Efexor should never really be better than Pristiq, if anything it's the other way around.
Most anti depressants and anti psychotics cause weight gain, which ***** because then you feel MORE depressed about yourself. I know how you feel.
If your dose was so specific that you had to be between pill strengths, but it was causing weird things, maybe it wasn't the best dose?
I fully support the idea of wishing you'd never tried them. A huge amount of research these days says that anti-depressants don't really work, and they just mess with your head n damage you, and coming off them (slowllyyy!!! :P ) was the best thing I everr eveeerrrr did.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.